CSN Login
Members Online: 8

Question about TAMOXIFEN - Anyone knows research info?

LoveBabyJesus's picture
LoveBabyJesus
Posts: 1650
Joined: Jan 2011

Hi beautiful ladies (and gentlemen),

Hope everyone is doing well and feeling at peace.

I had a question and was curious to know if any of you knew the answer. Do you know if the statistics for getting gynecologic cancers - such as uterine- have been recorded to specify timing? For examples, are the risks higher while taking this pill or years after done with treatment? Are there more cases recorded for women years after they're finished with the pills or during? Has there been any recordings of such data?

Thank you all.

Hugs

MsGebby's picture
MsGebby
Posts: 659
Joined: Oct 2011

Tamoxifen today. I looked at Mayo Clinic for some info.

Here's the link

http://www.mayoclinic.com/health/drug-information/DR601293/DSECTION=before-using

I am going to continue my research

disneyfan2008
Posts: 5261
Joined: Oct 2010

I don't have an answer but I have been on Tamoxifen 4 years (started 5th and last year in Aug) I did have to have total hysterectomy due to ENLARGED uterus due to the meds. I had internal (NOT SURE OF name) ultra sound every 5-6 mths followed by d & c.. then surgery.

Denise

SIROD's picture
SIROD
Posts: 2119
Joined: Jun 2010

One of the side effects that could happen while using Tamoxifen is endometrium cancer. I don't believe it is as bad as if you started out and had endometrium cancer that was not related to using the drug Tamoxifen.

I had a thickening uterus 6 months after starting the drug and didn't begin having bleeding episodes until 4 years later. It took 22 months before finding a good gynecologist who figured out my problem. I had a D&C and since I failed the drug, he told me that should be the end of it. Since it has been almost 12 years, and I haven't had any problems in that area, I believe he was correct. Did used birth control pills but I never thought it was a problem in regards to my cancer and etc. later in my life.

I never looked for any data in regards to this problem. Sorry not to be of any help.

Tamoxifen is a very good drug and this side effect does not happen to many women. One just should watch for symptoms and then see your gynecologist.

Doris

CypressCynthia's picture
CypressCynthia
Posts: 3914
Joined: Oct 2009

Just to balance it out, I took tamoxifen for 7 years and never had any uterine problems. In fact, somehow I still have my uterus. Lol, how did that happen! My gyn is very nervous about my female parts, but I am not. My family has this incredibly weird history of tons of breast and colon cancer, but no ovarian or uterine cancer.

Geez, I hope I didn't just jinx myself ;-). BTW, I see my gyn tomorrow-ugh. He insists that I see him every year. He is a nervous Nellie about me. I don't really want to see him so much, but he is the kindest doctor I have. He is the one who came to my home and started an IV and gave me fluids when I was sick with the GI infection this year. I'm taking him Christmas cookies in an LSU tin tomorrow to stay on his good side.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network